Maryland, 2013

Damaging Winds in Maryland, April 19, 2013

April 19, 2013 · NWS PHI · 5 events in 3 counties and zones

An approaching cold front helped trigger a line of thunderstorms, a few of which were severe across the Maryland Eastern Shore during the evening of the 19th. The worst reported wind damage occurred in Sudlersville in Queen Anne's County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front helped trigger a line of thunderstorms, a few of which were severe across the Maryland Eastern Shore during the evening of the 19th. The worst reported wind damage occurred in Sudlersville in Queen Anne's County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 19, 5:26 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 19, 5:26 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND CROSS OUR REGION
DURING THE EVENING AND OVERNIGHT HOURS. LATE SATURDAY AND THROUGH
SUNDAY, AN AREA OF HIGH PRESSURE WILL BUILD TO OUR NORTH. THIS HIGH
PRESSURE WILL SHIFT EASTWARD TO THE CANADIAN MARITIMES MONDAY AS A
WEAK DISTURBANCE TAKES SHAPE ALONG THE SOUTHEAST SEABOARD. THIS
SYSTEM WILL REMAIN OFFSHORE AS IT PASSES BY TO OUR EAST TUESDAY. FOR
MIDWEEK, A COLD FRONT IS FORECAST TO TRACK THROUGH THE REGION FROM
WEDNESDAY INTO THURSDAY, FOLLOWED BY HIGH PRESSURE BUILDING OVER THE
MID ATLANTIC ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TWO WATCHES IN EFFECT AND WILL CONTINUE. SQUALL LINE DEVELOPING
ATTM ACROSS E/CNTRL PA AND IT WILL MOVE EWRD THIS EVENING. THE
BEST LTG ACTIVITY REMAINS WELL SOUTH...BUT STILL SOME POTENTIAL
FOR LTG TO DEVELOP THIS EVENING WITH THE ACTIVITY TO THE WEST.
GUSTY WINDS POSSIBLE WITH THE ACTIVITY WHEN IT ARRIVES HERE
THROUGH 900 PM.

AM EXPECTING 0.5 TO 1.5 INCHES IN 3 HOURS TONIGHT WITH A LEAD
SQUALL LINE THEN POST SQLINE RAINS WITH ISOLATED EMBEDDED THUNDER.

CLEARING FM W TO E OVERNIGHT...MAYBE SPOT PATCHY FOG IN THE
COUNTRYSIDE BUT ENOUGH WIND SHOULD PREVENT THIS. MIGHT HAVE A
BETTER CHC FOR FOG THIS EVENING IN THE SLY FLOW ALONG THE COASTS.

TEMPS/WINDS AND POPS ARE BASICALLY BLENDED 12Z/19 NCEP GUIDANCE
WITH SREF BLENDED INTO THE POPS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...MOSTLY SUNNY START...VARIABLE CLOUDS EARLY AFTERNOON
THEN MOSTLY SUNNY LATE DA. GUSTY WNW WIND 20 TO 28 KT DURING THE
DAY.

12Z/19 BLENDED NAM/GFS MOS GUIDANCE FOR THE FCST...SIMILAR TO
PRIOR FCST FROM EARLY THIS MORNING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD WILL START WITH RELATIVELY QUIET CONDITIONS AS
AN AREA OF HIGH PRESSURE OVER THE MIDWEST STATES SPREADS NORTHEAST
TOWARD THE GREAT LAKES AND OHIO VALLEY FROM SATURDAY NIGHT INTO
EARLY SUNDAY. THIS HIGH PRESSURE WILL THEN CONTINUE TO BUILD OVER
THE NORTHEAST STATES DURING SUNDAY AND WILL PROVIDE FOR QUIET AND
DRY WEATHER ACROSS OUR REGION. OF NOTE DURING THIS TIMEFRAME, MAINLY
CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW FOR GOOD RADIATING
CONDITIONS SATURDAY NIGHT AND INTO THE EARLY MORNING SUNDAY. A BLEND
OF MET/MAV GUIDANCE WAS USED FOR MINIMUM TEMPERATURES SATURDAY
NIGHT, WITH OUR FAR NORTHERN ZONES DROPPING INTO THE UPPER 20S AND
LOWER TO MIDDLE 30S EXPECTED ELSEWHERE. WITH THE GROWING SEASON
HAVING STARTED FROM SOUTHEASTERN PA AND CENTRAL NJ DOWN THROUGH OUR
DELMARVA ZONES, FROST AND FREEZE CONDITIONS WILL BE A CONCERN, AND
WE WILL CONTINUE TO MENTION THIS IN OUR HWO PRODUCT.

FROM LATE SUNDAY THROUGH MONDAY, THE AREA OF HIGH PRESSURE IS
FORECAST TO SHIFT EASTWARD FROM THE NORTHEAST STATES TO THE CANADIAN
MARITIMES. IN ADDITION, THERE IS SOMEWHAT BETTER MODEL AGREEMENT
REGARDING A WEAK TROUGH THAT IS PROGGED TO DEVELOP OFF THE COAST OF
THE SOUTHEAST STATES DURING THIS TIMEFRAME. BOTH THE GFS AND ECMWF
SHOW THIS FEATURE SLOWLY ADVANCING NORTHEASTWARD ALONG THE EASTERN
SEABOARD THROUGH MONDAY AND REMAINING OFFSHORE AS IT PASSES BY OUR
REGION TUESDAY. THERE REMAINS SOME UNCERTAINTY WITH REGARDS TO
PRECIP POTENTIAL AS THIS SYSTEM PASSES BY TO OUR EAST MONDAY NIGHT
THROUGH TUESDAY. BOTH MODELS SUGGEST THAT THERE WILL BE ENOUGH WRAP
AROUND MOISTURE TO YIELD SCATTERED SHOWERS FOR THE REGION, WITH THE
BEST CHANCES BEING FOR OUR EASTERN ZONES NEAR THE COAST.

THE NEXT SYSTEM OF CONCERN WILL BE AN AREA OF LOW PRESSURE ADVANCING
FROM AROUND THE GREAT LAKES INTO SOUTHEASTERN CANADA DURING
WEDNESDAY, WITH ITS ASSOCIATED COLD FRONT APPROACHING OUR REGION
FROM THE WEST. THERE CONTINUES TO BE TIMING DIFFERENCES BETWEEN THE
GFS, ECMWF, AND OTHERS REGARDING THE PASSAGE OF THIS COLD FRONT
THROUGH THE MID ATLANTIC REGION. THE GFS IS ON THE EARLY SIDE,
BRINGING THE FRONT THROUGH WEDNESDAY TO WEDNESDAY NIGHT, WITH THE
SLOWER ECMWF TAKING THE FRONT THROUGH THURSDAY MORNING. WITH THIS
UNCERTAINTY REMAINING BETWEEN THE MODELS, WE HAVE MAINTAINED
CONTINUITY FOR THE MOST PART AT THIS EXTENDED TIME RANGE, WITH
HIGHEST PRECIP POTENTIAL CENTERED AROUND WEDNESDAY NIGHT AND CHANCE
POPS IN PLACE DURING THE DAYTIME WEDNESDAY AND THURSDAY. THEREAFTER
FOR THE END OF THE WORK WEEK, THERE IS SOME MODEL AGREEMENT WITH AN
AREA OF HIGH PRESSURE PROGGED TO SPREAD OVER THE MID ATLANTIC STATES
BY FRIDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REMAINDER OF THIS AFTERNOON AND EVENING...VFR OR MVFR CIGS EXCEPTING
ISOLATED IFR CIGS POSSIBLE ALONG THE COAST. SOUTHERLY WIND GUSTS
INCREASING TO 25-34 KT MID AFTN AS LAND TEMPS WARM AND OCEAN LAND
THERMAL GRADIENT TIGHTENS THEN DIMINISH THIS EVENING.

LLWS: WHILE IT MAY NOT MEET CRITERIA...A 3 HR WINDOW LLWS NEAR 00Z
THIS EVENING MOST TAF SITES EXCEPT NOT KRDG. KABE 20050 KT AT 2000
FT RANGING TO 20065KT AT 2000FT AT KACY. 12Z NAM SUPPORT.

CONVECTION...PRIMARY SQLINE WINDOW AS PER TAFS IN THE 22Z-03Z TIME
FRAME WITH 2 TO 5 HOURS OF POST SQLINE SHOWERS AND ISOLATED EMBEDDED
THUNDER.

VERY LATE TONIGHT...AFTER 08Z PROBABLY VFR WITH WNW WIND GUSTS UNDER
20 KT.

SATURDAY...MOSTLY VFR WITH ANY CIGS PRIMARILY MIDDAY/EARLY AFTN AOA
5000 FT. GUSTY WEST WINDS 20-28 KNOTS.

OUTLOOK...
SATURDAY NIGHT THROUGH SUNDAY NIGHT...VFR CONDITIONS EXPECTED.

MONDAY THROUGH MONDAY NIGHT...VFR CONDITIONS TO START, THEN POSSIBLE
MVFR CONDITIONS IN SCATTERED SHOWERS. EASTERLY WINDS WITH GUSTS TO
AROUND 20 KNOTS.

TUESDAY...POSSIBLE MVFR CONDITIONS IN SCATTERED SHOWERS TO START,
WITH EXPECTED VFR LATER IN THE DAY.

WEDNESDAY...VFR EARLY, BECOMING MVFR WITH SHOWERS. TIMING OF A COLD
FRONT PASSAGE UNCERTAIN AT THIS TIME.

&&

.MARINE...
GLW CONTINUES AS ISSUED AT 1052 AM: IN THE FACE OF STRONG BL WINDS
AND A PROBABLE EVENING SQLINE OF SORTS THOUGHT IT BEST TO PREPARE
MARINERS FOR GALE GUSTS LATE THIS AFTN OR EVENING. IT MAY VERIFY
JUST SHORT OF OUR 2 HOUR CRITERIA FOR VERIFICATION BUT ATTM...COULDNT
SEE ISSUING AFTER THE FACT SMW'S FOR NON-SHOWER RELATED GUSTS OF
34 KT. SO DISCOMFORT ASIDE ON BEING CERTAIN OF VERIFYING 2 HOURS
OF GALE... SERVICE TOOK PRECEDENT...PREVENTING POTENTIAL MARINE
WEATHER RELATED INCIDENTS.

SEAS 4-5 FEET AT 4 PM...WINDS HAVE GUSTED 22-32 KT BUT AT LEAST
TEMPORARILY DIMINISHED. SEAS SHOULD INCREASE RAPIDLY LATE TODAY OR
THIS EVENING.

AFTER THE GALE WARNING EXPIRES: WSHIFT TO NW TOWARD MIDNIGHT WITH
BRIEF GUSTS 25-30 KT AND THEN WNW G20-30 KT SATURDAY WITH SE
SWELLS-SEAS SUBSIDING SLOWLY.

OUTLOOK...
GOING INTO SATURDAY NIGHT, SUB-SCA CONDITIONS ARE EXPECTED FOR THE
AREA WATERS AS AN AREA OF HIGH PRESSURE WILL BE BUILDING TOWARD THE
REGION. THIS HIGH PRESSURE ULTIMATELY BUILDS TO OUR NORTH OVER THE
NEW ENGLAND STATES DURING SUNDAY, AND WE EXPECT WINDS AND SEAS TO
REMAIN BELOW SCA LEVELS THROUGH THIS PERIOD. SOME WIND GUSTS AROUND
20 KNOTS ARE NOT OUT OF THE QUESTION, HOWEVER. AS THIS HIGH PRESSURE
SHIFTS MORE TOWARD THE CANADIAN MARITIMES ON MONDAY AND A WEAK
DISTURBANCE DEVELOPS ALONG THE SOUTHEAST SEABOARD, THE GRADIENT WILL
TIGHTEN ACROSS OUR WATERS WITH AN EASTERLY FLOW. WIND GUSTS AND SEAS
WILL LIKELY REACH INTO SCA CRITERIA LATE SUNDAY NIGHT INTO MONDAY
AND LAST THROUGH TUESDAY.

&&

.FIRE WEATHER...
WIND AND RH WILL MEET CRITERIA SATURDAY AFTERNOON BUT ONE HAS TO THINK
TONIGHTS RAIN WILL BE ENOUGH TO PREVENT THE NEED FOR AN SPS FOR INCREASED
FIRE DANGER IN NJ AND E PA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431-450>455.

&&

SYNOPSIS...KLINE
NEAR TERM...O'HARA
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
FIRE WEATHER...
Hazardous weather outlook, Apr 19, 7:15 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT FRI APR 19 2013

NJZ001-007>010-210015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
815 PM EDT FRI APR 19 2013

...SEVERE THUNDERSTORM WATCH 135 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-061-062-210015-
CARBON-MONROE-LEHIGH-NORTHAMPTON-
815 PM EDT FRI APR 19 2013

...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ070-103>106-210015-
DELAWARE-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
815 PM EDT FRI APR 19 2013

...SEVERE THUNDERSTORM WATCH 135 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NEAR FREEZING OR FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ060-101-102-210015-
BERKS-WESTERN CHESTER-EASTERN CHESTER-
815 PM EDT FRI APR 19 2013

...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NEAR FREEZING OR FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ012>027-PAZ071-210015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-PHILADELPHIA-
815 PM EDT FRI APR 19 2013

...SEVERE THUNDERSTORM WATCH 135 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT FOR SOME OF THE AREA.
MORE SHELTERED AREAS MAY APPROACH THE FREEZING MARK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-210015-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
815 PM EDT FRI APR 19 2013

...TORNADO WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT FOR SOME OF THE AREA.
MORE SHELTERED AREAS MAY APPROACH THE FREEZING MARK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-210015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
815 PM EDT FRI APR 19 2013

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-210015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
815 PM EDT FRI APR 19 2013

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 135 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 19, 5:20 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT FRI APR 19 2013

PAZ054-055-060>062-101-102-200115-
BERKS PA-CARBON PA-EASTERN CHESTER PA-LEHIGH PA-MONROE PA-
NORTHAMPTON PA-WESTERN CHESTER PA-
620 PM EDT FRI APR 19 2013

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...CHESTER...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLOOMSBURG
SOUTH THROUGH HARRISBURG. THIS LINE OF SHOWERS AND THUNDERSTORMS WAS
MOVING EAST AT AROUND 30 MPH AND WILL BEGIN AFFECTING EASTERN
PENNSYLVANIA AROUND 700 PM.

WIND GUSTS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE
THROUGH. BRIEF HEAVY DOWNPOURS WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE
AREAS. CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 4058 7603 4074 7577 4092 7600 4100 7575
      4110 7576 4123 7554 4126 7513 4116 7515
      4109 7497 4098 7514 4085 7506 4075 7520
      4064 7520 4025 7570 4008 7543 3996 7548
      3974 7576 3974 7611 4014 7589 4050 7644

JJM
Special weather statement, Apr 19, 6:13 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT FRI APR 19 2013

DEZ001>004-MDZ008-012-015-019-020-200215-
CAROLINE MD-CECIL MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-TALBOT MD-
713 PM EDT FRI APR 19 2013

...STRONG THUNDERSTORMS WILL AFFECT THE EASTERN SHORE OF
MARYLAND...THEN DELAWARE THIS EVENING...

AT 705 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG TO SEVERE THUNDERSTORMS ON THE WESTERN SHORE OF MARYLAND
MOVING EAST AT AROUND 30 MPH. THIS LINE OF THUNDERSTORMS IS EXPECTED
TO MOVE ONTO THE EASTERN SHORE OF MARYLAND AROUND 800 PM...THEN INTO
DELAWARE A LITTLE LATER.

WIND GUSTS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING.

LAT...LON 3846 7570 3870 7583 3857 7602 3867 7635
      3887 7625 3881 7621 3882 7620 3894 7624
      3884 7639 3905 7631 3900 7618 3918 7628
      3952 7599 3972 7622 3980 7541 3947 7558
      3893 7530 3893 7532 3880 7508 3845 7505

JJM
Special weather statement, Apr 19, 6:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
753 PM EDT FRI APR 19 2013

PAZ070-071-103>106-200245-
DELAWARE PA-EASTERN MONTGOMERY PA-LOWER BUCKS PA-PHILADELPHIA PA-
UPPER BUCKS PA-WESTERN MONTGOMERY PA-
753 PM EDT FRI APR 19 2013

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...DELAWARE...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR READING
SOUTHWEST TO NEAR BALTIMORE...MOVING EAST AT 30 MPH. THESE
THUNDERSTORMS WILL BE ENTERING SOUTHEASTERN PENNSYLVANIA AROUND 830
PM...THEN CONTINUE MOVING EAST THROUGH THE AREA BY ABOUT 11 PM.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING.

LAT...LON 4044 7553 4042 7548 4061 7520 4057 7519
      4057 7511 4054 7507 4042 7506 4040 7497
      4034 7495 4016 7472 3997 7512 3988 7515
      3985 7534 3980 7541 3984 7560 3994 7554
      4007 7536 4009 7546 4024 7560 4025 7570

JJM

The radar

The Dover AFB radar (KDOX), 55 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Talbot

When
April 19, 7:15 PM EST
Where
Talbot County, Easton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.770, -76.070

A severe thunderstorm knocked down a few trees in Easton.

Thunderstorm Wind, Queen Anne'S

When
April 19, 7:15 PM EST
Where
Queen Anne'S County, 1.21 mi ENE of Sudlersville
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.188, -75.850

A severe thunderstorm snapped several trees on East Main Street and in Sudlersville. The same thunderstorm damaged the roof of a home on East Main Street (Maryland State Route 300) and turned a trailer approximately 180 degrees.

Thunderstorm Wind, Cecil

When
April 19, 7:25 PM EST
Where
Cecil County, 1.02 mi ENE of Port Deposit
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
39.605, -76.102

A severe thunderstorm knocked down several large tree limbs and a tree in Port Deposit. One tree fell down at the intersection of Maryland State Route 222 and Frenchtown Road and caused a wire fire, power outages and road closure in the area.

Thunderstorm Wind, Cecil

When
April 19, 7:26 PM EST
Where
Cecil County, 0.99 mi E of Perry Pt
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
39.548, -76.052

A severe thunderstorm knocked down about a dozen trees as well as tipped over a portable toilet in the Perryville Community Park.

Thunderstorm Wind, Cecil

When
April 19, 7:27 PM EST
Where
Cecil County, Elkton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.600, -75.830

A severe thunderstorm knocked down a few trees in Elkton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2013Every state in 2013This day in weather historyWarnings in Maryland, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446256, 446257, 446488, 446487, 446255.